I am 26 years old and have been with my partner who is 29 for over 6 years. I love him dearly but over the last 2 years he has been suffering with bad Eczema. He was using steroid cream for a long time but has decided to stop using it and did this gradually. He also went for light treatment and saw the dermatologist many times to get to the bottom of these skin issues. Now that he is steroid free he doesn't sleep at all! He is constantly itching all night and hasn't had a good night's sleep in over a year. He must get 1 to 2 hours in the morning. He is doing everything he can to control it by using natural body butters and bathing in luke warm water. He is cutting out different foods and stops drinking alcohol but nothing seems to stop the itching. I can see how the steriods cream has had a terrible effect on his skin and I agree that he should not use it but I feel like I am struggling with all of this at the moment because I must be strong for him. He is mentally suffering and has no motivation to do anything. I have to go to social events on my own when I really want my partner with me. I asked him if we could go and see friends in Norway but he said he doesn't want to go, he has turned down a lot of things. He will often lie in bed till 12 because he only manages to get a few hours sleep in the morning and I feel like our weekends are gone because he has a long routine for moisturising his skin etc. He can be grumpy and complains about no sleep aswell and we haven't had a laugh in such a long time. I try to be strong for him but I also feel I need some support and am struggling myself. I feel like I don't have my partner who I used to know. Seeing him like this and not being able to make it all go away is so hard. What can I do?
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.